MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE MEDIAL CONGRUENT (MC) RIGHT 14 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE MEDIAL CONGRUENT (MC) RIGHT 14 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Impaired Healing (2378)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial right knee arthroplasty.Subsequently, one month later, the patient underwent an i&d and a polyethylene liner exchange.During the procedure it was noted what appeared to be an old hematoma and no evidence of purulence, no pus, or other signs of infection.The liner was exchanged without complications.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: 42502606402 - femur cemented cruciate retaining (cr) standard right size 8 - 65439583.42532007102 - tibia cemented 5 degree stemmed right size e - 65385475.42540000032 - all poly patella cemented 32 mm diameter - 65584857.Unknown - unknown palacos cement - unknown.It is expected that a wound heals in stages and should be of normal appearance related to the timeframe since the incision was made.A surgical wound should be well approximated without redness, warmth, swelling and/or purulent drainage for the duration of its healing.The expression 'wound concerns' or 'non-healing wound' would imply that the appearance of the wound deviates from what a surgical wound should appear.It may be red, have drainage, additional pain, warmth and swelling as well as healing time may be delayed.This deviation signifies an alteration in the wound healing process which can be complicated by patient comorbidities such as diabetes, obesity, smoking, and other conditions that are known to slow a person¿s ability to heal.Wound complications can be treated conservatively or more invasively with an irrigation and debridement (i&d) which promotes healing at the site and prevents further complications.If deeper exploration of the wound is warranted and the joint space is entered, a poly exchange is typically performed in conjunction with the i&d to clear out any debris, hematoma formation, or to prevent deep joint infection.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure or trauma and can predispose the patient to infection.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE MEDIAL CONGRUENT (MC) RIGHT 14 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17120920
Report Number3007963827-2023-00154
Device Sequence Number17804815
Product Code MBH
UDI-Device Identifier00889024468450
UDI-Public(01)00889024468450(17)270223(10)65302943
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150090
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42522100814
Device Lot Number65302943
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight58 KG
Patient RaceWhite